MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states (ous) customer contacted a siemens remote support center to report falsely elevated hcg results that were obtained on an immulite 2000 xpi instrument.Per the limitations section in the immulite 2000 hcg instructions for use (ifu): "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings.".Siemens is investigating.
 
Event or Problem Description
The customer reported falsely elevated hcg results were obtained on two patient samples on an immulite 2000 xpi instrument.The erroneous results were reported to the physician(s) who questioned the results.The samples were repeated, undiluted, and were lower than the erroneous results.The repeat result were reported as the correct results to the physician(s).Based on the falsely elevated hcg results, an in vitro fertilization (ivf) procedure was withheld.However, there are no reports or adverse health consequences.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00459 on 30-oct-2024.Additional information 18-feb-2025: siemens evaluated this issue and provided the following conclusion: the original issue reported is falsely elevated hcg results for maternal screening (serum) patient samples obtained on an immulite 2000 xpi instrument.Based on the patient population, the customer was running all samples initially with a 1:40 dilution and would then run the samples neat (undiluted) for verification.For this event, falsely elevated hcg results based on dilution for two patient samples were reported to the physician(s).When the samples were repeated and tested neat, the results were lower and reported as the correct results.Siemens operation support requested instrument files to further investigate.However, the data was not available.Due to limited instrument information, further data analysis could not be performed.Quality control performance on the date of the event is not known.The customer did not report the observation of additional discordant hcg results.Typically, dilution of samples occurs when samples read greater than the linearity of the assay.As per the instructions for use the hcg sample diluent is provided for the on-board dilution of high samples.The purpose is to dilute the sample to a concentration in the linear portion of the curve so the final result can be extrapolated out with the dilution factor applied.In the two cases provided sid: (b)(6) neat values are approximately 12 miu/ml and <1 respectively and considered low end samples.For sid 1042 we can not rule out a preanalytical variable that may be contributing to the inconsistent diluted values.For this sample we would recommend an additional sample from this patient to be tested should one become available.The laboratory suggested the expected results matched with the undiluted results for both samples.As for sid (b)(6) the sample was negative and diluting a negative sample is not recommended.Siemens remote support center states that although at the time of the event the customer had not implemented the additional actions identified in urgent field safety notice (ufsn) imc22-04.A.Ous for hcg potential carryover from high samples, the customer performs a 1:40 on-board dilution for each sample and then verifies each result.The customer has now implemented the supplementary actions in the ufsn.There have been no reports of additional discordant hcg results.Based on the information above, immulite 2000 hcg lot: 480 is performing as intended.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE 2000 HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
llanberis LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK   LL554EL
Manufacturer Contact
jennifer cacace
333 coney street
east walpole, MA 02032
8024302902
MDR Report Key20569144
Report Number1219913-2024-00459
Device Sequence Number7532244
Product Code DHA
UDI-Device Identifier00630414961132
UDI-Public(01)00630414961132(10)480(17)241231
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number10381206
Device Lot Number480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale